Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 5, NWS Tallahassee, FL

January 29, 2017

NWS Tallahassee, FL issued this small craft advisory at Jan 29, 2017, 3:10 AM EST. It took effect at Jan 29, 2017, 1:00 PM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2017, 3:10 AM EST (08:10 UTC)
In effect from
Jan 29, 2017, 1:00 PM EST
Expired
Jan 30, 2017, 12:00 PM EST
In force
23 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

737 
WHUS72 KTAE 290810
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 AM EST SUN JAN 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM EST THIS AFTERNOON
THROUGH MONDAY MORNING...

.IN THE WAKE OF A COLD FRONT, NORTHWEST WINDS WILL SURGE TO
AROUND 20 TO 25 KNOTS THIS AFTERNOON AND SEAS WILL BUILD TO AS
HIGH AS 9 FEET OVER OFFSHORE WATERS BY TONIGHT. WINDS AND SEAS
WILL DIMINISH MONDAY MORNING.

GMZ730-750-755-765-770-775-292130-
/O.NEW.KTAE.SC.Y.0005.170129T1800Z-170130T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
310 AM EST SUN JAN 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM EST MONDAY. 

* WINDS...WEST WINDS 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS OF 5 TO 7 FEET OCCASIONALLY UP TO 8 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MOORE
4 follow-up statements
546 
WHUS72 KTAE 291852
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
152 PM EST SUN JAN 29 2017

...SMALL CRAFT ADVISORY IN EFFECT THROUGH MONDAY MORNING...

NORTHWEST WINDS WILL REMAIN STRONG AT AROUND 20 TO 25 KNOTS AND
SEAS WILL BUILD TO AS HIGH AS 9 FEET OVER OFFSHORE WATERS BY
TONIGHT. WINDS AND SEAS WILL DIMINISH MONDAY MORNING.

GMZ730-750-755-765-770-775-300300-
/O.CON.KTAE.SC.Y.0005.000000T0000Z-170130T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
152 PM EST SUN JAN 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WINDS...WEST WINDS 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS OF 5 TO 7 FEET OCCASIONALLY UP TO 8 FEET 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
775 
WHUS72 KTAE 300219
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 PM EST SUN JAN 29 2017

...SMALL CRAFT ADVISORY IN EFFECT THROUGH MONDAY MORNING...

NORTHWEST WINDS WILL REMAIN STRONG AT AROUND 20 TO 25 KNOTS AND
SEAS WILL BUILD TO AS HIGH AS 10 FEET OVER OFFSHORE WATERS BY
TONIGHT. WINDS AND SEAS WILL DIMINISH MONDAY MORNING.

GMZ730-750-755-765-770-775-301000-
/O.CON.KTAE.SC.Y.0005.000000T0000Z-170130T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
919 PM EST SUN JAN 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
MONDAY...

* WINDS...NORTHWEST WINDS 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS OF 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
808 
WHUS72 KTAE 300801
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
301 AM EST MON JAN 30 2017

...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS MORNING...

GMZ730-750-755-765-770-775-301500-
/O.CON.KTAE.SC.Y.0005.000000T0000Z-170130T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
301 AM EST MON JAN 30 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST WINDS 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS OF 6 TO 8 FEET OCCASIONALLY UP TO 10 FEET WELL
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
198 
WHUS72 KTAE 301445
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EST MON JAN 30 2017

...SMALL CRAFT ADVISORY EXTENDED THROUGH NOON EST...

GMZ730-750-755-765-770-775-301700-
/O.EXT.KTAE.SC.Y.0005.000000T0000Z-170130T1700Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
945 AM EST MON JAN 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTHWEST WINDS 15 TO 20 KNOTS SUBSIDING.

* WAVES/SEAS...SEAS OF 6 TO 8 FEET OCCASIONALLY UP TO 9 FEET WELL
  OFFSHORE SUBSIDING THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 3:09 AM EST, 1 minute earlier.

Area forecast discussion, Jan 29, 3:09 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
309 AM EST Sun Jan 29 2017

.NEAR TERM [Through Today]...

Local radars showed patches of rain across much of the northeast
Gulf of Mexico and north Florida. This area was where ascent was
being forced by an approaching 500 mb vort max (over east TX) and
the right entrance region of 170 kt jet streak at 300 mb (over NC),
and was interacting with mid to upper tropospheric moisture to
produce light rain. The northern periphery of the rain may affect
Cross City at times early this morning, but it will end quickly from
west to east by afternoon. With clearing skies it will be a little
warmer today than what was observed Saturday, with highs in the
upper 50s to lower 60s.

.SHORT TERM [Tonight Through Tuesday]...

Low level high pressure will continue to move into the southeast as
the upper level trough over the eastern CONUS swings off the
Atlantic coastline and we develop a more zonal flow aloft. With a
cooler airmass in place in the wake of a cold front, Monday will be
cooler with morning lows in the mid 30s to around 40 along the coast
and highs in the mid 50s to around 60. Under mostly clear skies,
however, we will warm up by Tuesday, with highs rising to the upper
60s to around 70.

.LONG TERM [Tuesday Night Through Sunday]...

A deep low pressure system will lie off the northern Pacific
coastline on Tuesday, with ridging over the western CONUS and weak
troughing over the eastern CONUS. A shortwave trough will swing
through the cut off low, into the Pacific northwest mid-week and all
the way into the Ohio valley by Friday. This will help develop a
weak frontal system in the south late in the week, which will make
for a slight chance of rain this weekend. Otherwise, this week will
be dry with mostly clear skies, highs in the upper 60s to low 70s
and lows in the 40s.

&&

.AVIATION [Through 06Z Monday]...

Light rain and VFR cigs will continue across north FL and adjacent
Gulf coastal waters through the morning, but remain south of
KECP, KTLH, and KVLD. We expect VFR conditions and fair weather at
all our terminals through the period. Light W winds overnight will
increase to 10 to 15 knots this afternoon, with occasional gusts
to 25 knots. Winds will subside at sunset.

&&

.MARINE...

In the wake of a cold front, northwest winds will surge to around 20
to 25 knots this afternoon and seas will build to as high as 9
feet over offshore waters by tonight. Winds and seas will
diminish Monday morning and remain low through the rest of the
period.

&&

.FIRE WEATHER...

The combination of deep mixing, clearing skies, and rather strong
transport winds will drive dispersion values to 75 or greater this
afternoon. Otherwise, no significant fire weather issues are
expected.

&&

.HYDROLOGY...

Areas in flood stage along the Choctawhatchee, Apalachicola, and
Withlacoochee have crested and continue to fall. With a dry pattern
in place over the next week, rivers are expected to recede from
their currently elevated levels.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   61  36  60  38  70 /   0   0   0   0   0
Panama City   59  42  58  47  67 /   0   0   0   0   0
Dothan        57  35  58  40  68 /   0   0   0   0   0
Albany        58  35  57  37  68 /   0   0   0   0   0
Valdosta      59  36  57  37  69 /   0   0   0   0   0
Cross City    61  36  59  36  68 /  10   0   0   0   0
Apalachicola  61  41  60  45  68 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 1 PM this afternoon to 10 AM EST
     Monday for Apalachee Bay or Coastal Waters From Keaton
     Beach to Ochlockonee River Fl out to 20 Nm-Coastal Waters
     From Ochlockonee River to Apalachicola Fl out to 20 Nm-
     Coastal waters from Suwannee River to Keaton Beach out 20
     NM-Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...Fournier
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...Fournier
MARINE...Moore
FIRE WEATHER...Fournier
HYDROLOGY...Moore

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:20 AM ESTRip Current StatementTAEBay, Gulf22 hr

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.